I am a 39 y/o female and my dr put me on it a week ago because I have trouble with fatigue and focusing. I'm not ADD/ADHD. I have noticed being really depressed. I have not noticed any obvious change in fatigue or focus. Just wondering if I need to give it longer.
How long does it take for Adderall XR 10mg to really take affect?
Added 2 Jul 2013:
Also, have been having some GI issues with cramping, bloating and more frequent BM's. I'm very moody too, can cry at the drop of a hat.
25 Feb 2015
I'm 43, and I've had the opposite problem, i was diagnosed with depression when I'm really ADHD. In my experience, they should work the same day. (currently on adderrall 30) if you have no changes, from what i read, you're misdiagnosed, and need depression meds. I hope you get better
14 Jul 2013
Your dosage may not be high enough. 10mg is the lowest does that they start an adult on. Talk to your doctor. My 7 year old daughter is on 10mg xr, generally the extended release is used on children. I am an ADD adult and my doctor did start me on the 10mg tablets twice a day, and they had to make an adjustment to 15 mg tabs twice a day, and my dosage has not needed to be changed since. I believe its the dosage, if your only taking 10mg a day, then you more than likely need to have the dosage adjusted, but everyone is different. Just talk to your doctor, he expects to adjust you to the proper levels. They have to start somewhere. Hope this helps. Good luck
6 Jul 2013
Hello, Tired of Fatigue,
I’m a 50-ish male who is prescribed Adderall to treat ADD/ADHD. I mention this first to point out our obvious differences, but also to let you know my heart goes out you to hear of your horrible fatigue & focus issues. I have the luxury of knowing the cause of my own severe fatigue issues, but I vividly remember how difficult it was to suffer from it before the cause was fully-known. Plus, the way it makes one feel, to be honest (and pardoning my French in the process), totally sucks, as I'm sure you don't need to be told. On top of all this (if this isn’t already enough), there’s sort of the prevailing attitude other people tend to have which isn’t exactly what I’d refer to as “sympathetic” when they themselves aren't sufferers. I hope you’re not finding this to be the case in your situation, but if so, please know that there are kindred, similarly-suffering spirits out there who will be glad to lend a shoulder or two (or three, even!) to lean on.
You say you’re not ADD/ADHD, although your focus issue could be attributed to that condition – but not necessarily. How long has fatigue/focus been an issue for you? I imagine it can’t be too recent, given that you’ve talked to your doctor and she (or he) has prescribed Adderall for you. Btw – did your doctor try you out on Provigil prior to Adderall XR? Provigil seems to be the drug popularly prescribed for adult fatigue symptoms, but I hear it’s very pricey (it’s also pretty new – so go figure). It’s not an amphetamine (whereas Adderall is), but it’s still a stimulant. Of course, Adderall would also work in combating fatigue, and would play a supportive role in enhancing focus, since one if its primary uses are to treat ADD/ADHD, whereas I’m not sure Provigil is used for that purpose.
Just so you know (and maybe you already do), the “XR” refers to “Extended release”, meaning the drug stays in your system longer, but also takes longer to become absorbed into it. Adderall is also available in “IR” doses, which refer to “Immediate release” tablets which, like it sounds, gets into the system quicker but also is flushed out of it sooner than its XR cousin. Another fyi, Adderall 10mg is available in both XR and IR formats (both come as low as 5mg and as high as 30mg each). A week on XR is maybe a bit early to give up hope that it won’t work….rule of thumb is to give it a good 30 days. BUT – WHEN YOU SAY YOU HAVE NOTICED BEING REALLY DEPRESSED: is this since having been placed on the Adderall? If so, call your doctor like, tomorrow! I don’t mean to freak you out or anything, but you just don’t want to mess around with that sort of thing…better safe than sorry, in other words. Same with the moodiness problem. Also, the GI issues you mention can be side-effects of Adderall. But again, when you call your doctor (remember, like, TOMORROW!), do be sure to mention these symptoms as well….after all, you’ll be having her (or his) total, undivided attention at that time, so you may as well get the most bang for your phone call buck and bring these symptoms up. Again, better safe than sorry (sorry I sound like a stuck record).
I hope all or some of this response is helpful to you, and most importantly, I really hope you get some relief from your symptoms and begin to see a light at the end of this dismal fatigue tunnel!
Search for questions
Still looking for answers? Try searching for what you seek or ask your own question.
The fatigue from my MS has kept me in bed for almost 3 months now my neurologist started me on Nuvigil (free 7 day supply) which is working ...
2 answers • 3 Sep 2010
... diagnosed the fatigue became cronic. I take adderall 40mg a day. I have been taking that dose for 2 yrs. Some days the fatigue is so bad the ...
1 answer • 16 Jun 2011
... extreme fatigue brought on
1 answer • 30 Nov 2012
I have adult AdHd, and have been taking Adderall XR. I was wondering if there is an alternative that is cheaper, and preferably no pills. My big ...
3 answers • 31 Oct 2014
So I was recently diagnosed with ADD and have been taking one Adderall 10mg xr pill every morning. The problem is that I take it around 8am and then ...
1 answer • 6 Apr 2015